Alert archive / Wyoming / Tornado Warnings in 2014

Tornado Warning 5, NWS Riverton, WY

July 16, 2014Natrona County, Wyoming

NWS Riverton, WY issued this tornado warning at Jul 16, 2014, 4:26 PM MDT for Natrona County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2014, 4:26 PM MDT (22:26 UTC)
Expired
Jul 16, 2014, 5:00 PM MDT
In force
34 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Observed

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 163 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WFUS55 KRIW 162226
TORRIW
WYC025-162300-
/O.NEW.KRIW.TO.W.0005.140716T2226Z-140716T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
426 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 500 PM MDT

* AT 421 PM MDT...A CONFIRMED FUNNEL CLOUD WAS LOCATED NEAR NATRONA  
  COUNTY AIRPORT AND HIGHWAY 20 26...AND MOVING SOUTHWEST AT 10 MPH.

  HAZARD...A TORNADO TOUCHDOWN MAY OCCUR AT ANY MOMENT.

  SOURCE...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT CONFIRMED THAT   
           THE FUNNEL CLOUD WAS BECOMING LARGER.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THE TORNADO WILL BE NEAR...
  HIGHWAY 20 26 AND THE NATRONA COUNTY AIRPORT UNTIL 440 PM
  EMIGRANT GAP AROUND 450 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT
FOR CENTRAL NATRONA COUNTY.

TO REPEAT...A TORNADO IS LIKELY WITH THIS STORM. TAKE COVER 
NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4279 10649 4285 10667 4297 10650 4289 10633
TIME...MOT...LOC 2223Z 051DEG 10KT 4289 10646

TORNADO...OBSERVED

$$

AR
3 follow-up statements
043 
WWUS55 KRIW 162239
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
439 PM MDT WED JUL 16 2014

WYC025-162300-
/O.CON.KRIW.TO.W.0005.000000T0000Z-140716T2300Z/
NATRONA WY-
439 PM MDT WED JUL 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL NATRONA COUNTY
UNTIL 500 PM MDT...

AT 434 PM MDT...A CONFIRMED FUNNEL CLOUD CONTINUES TO OCCUR WITH     
THIS STORM. THE STORM WAS LOCATED JUST SOUTH OF HIGHWAY 20 26 AT 
MILE MARKER 10...OR NEAR SEVEN MILE ROAD...AND MOVING SOUTH SOUTHWEST
AT 10 MPH. 

HAZARD...A TORNADO MAY OCCUR AT ANY MOMENT. HAIL UP TO NICKEL SIZE
         MAY ALSO OCCUR FROM THIS STORM.

SOURCE...EMERGENCY MANAGEMENT CONTINUES TO OBSERVE A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL NATRONA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4292 10646 4289 10633 4279 10649 4283 10660
TIME...MOT...LOC 2236Z 007DEG 12KT 4284 10645

TORNADO...OBSERVED
HAIL...<.75IN

$$

AR
795 
WWUS55 KRIW 162249
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
449 PM MDT WED JUL 16 2014

WYC025-162300-
/O.CON.KRIW.TO.W.0005.000000T0000Z-140716T2300Z/
NATRONA WY-
449 PM MDT WED JUL 16 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL NATRONA COUNTY
UNTIL 500 PM MDT...

AT 446 PM MDT...THE STORM THAT HAS A HISTORY OF PRODUCING A FUNNEL
CLOUD WAS LOCATED NEAR RED BUTTES VILLAGE AND POISON SPIDER ROAD... 
MOVING SOUTH AT 12 MPH.

HAZARD...A FUNNEL CLOUD AND A POSSIBLE TORNADO MAY OCCUR AT ANY
         TIME. HAIL UP TO NICKEL SIZE MAY ALSO OCCUR WITH THIS STORM.

SOURCE...EMERGENCY MANAGEMENT CONTINUES TO VIEW THE STORM.  

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL NATRONA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT 
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4292 10646 4289 10633 4279 10649 4283 10660
TIME...MOT...LOC 2247Z 013DEG 11KT 4281 10646

TORNADO...OBSERVED
HAIL...<.75IN

$$

AR
520 
WWUS55 KRIW 162257
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
457 PM MDT WED JUL 16 2014

WYC025-162306-
/O.EXP.KRIW.TO.W.0005.000000T0000Z-140716T2300Z/
NATRONA WY-
457 PM MDT WED JUL 16 2014

...THE TORNADO WARNING FOR CENTRAL NATRONA COUNTY WILL EXPIRE AT 500
PM MDT...

THE STORM WHICH PROMPTED THE WARNING IS WEAKENING AND NO REPORTS OF 
FUNNEL CLOUDS HAVE BEEN RELAYED TO THE NATIONAL WEATHER SERVICE 
SINCE 445 PM. 

THIS STORM MAY STILL PRODUCE SMALL HAIL AS IT MOVES SOUTH IN RURAL 
NATRONA COUNTY SOUTHWEST OF PARADISE VALLEY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4292 10646 4289 10633 4279 10649 4283 10660
TIME...MOT...LOC 2256Z 013DEG 11KT 4280 10646

$$

AR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jul 16, 1:50 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 16, 1:50 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...SPELLING CORRS
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT WED JUL 16 2014

.SHORT TERM...TONIGHT THROUGH THURSDAY

UPR LVL WAVE AXIS OVR THE FA TODAY...ALIGNED W TO E...WITH CONTINUE
TO MOVE S AND OUT OF THE CWA THIS EVENING...PUSHING A SFC
BOUNDARY/FRONT S TO SW INTO AND THRU THE SRN ZONES...WITH SHRA/ ISO
TSRA ENDING FROM N TO S THRU THE EVENING PERIOD. BEHIND ALL
THIS...MODEST HIGH PRESS RISES BOTH AT THE SFC AND ALOFT WILL OCCUR
THROUGH MOST OF THE DAY ON THURSDAY...RESULTING IN DRY STABLE
CONDITIONS FOR THE MOST PART. LATE IN THE AFTERNOON...MORE TOWARDS
THE EVENING PERIOD...A WEAK UPR LVL DISTURBANCE...NOW LOCATED IN WRN
WA...WILL MOVE THROUGH THE BUILDING RIDGE TOP...SETTING OFF A FEW
SHOWERS AND THUNDERSTORMS ACROSS THE NW ZONES....AND MAINLY OVER THE
HIGHER TERRAIN. A COUPLE OF STRONGER STORMS COULD PRODUCE SMALL
HAIL...BUT AGAIN MORE LIKELY IN THE EVENING WITH THE CURRENT TIMING
OF THE SW. HIGH TEMPS ACROSS THE FORECAST AREA WITH RISE SOME 5 TO
10 DEG OVR THOSE TODAY...WHILE RH VALUES WILL DROP SOME 10 TO 15
PERCENT...THE BEGINNING OF A WARMING AND DRYING TREND THAT WILL LAST
THROUGH MUCH OF THE NEXT WEEK.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

SHORTWAVE CURRENTLY NEAR THE WA COAST IS EXPECTED TO ARRIVE IN THE
NW LATE THURSDAY AND THEN TRACK SE ACROSS THE AREA THU NGT. NOT A LOT
OF MOISTURE AND INSTABILITY TO WORK WITH BUT I EXPECT THAT THE
CONVECTION THAT FORMS OVER THE NW WILL TRY AND WORK SE OFF THE
MOUNTAINS INTO THE EVENING HOURS. SLIM CHANCES BUT AT LEAST A SHOT
OF A FEW AREAS ALONG THE CODY FOOTHILLS AND NWRN HALF OF THE WIND
RIVER BASIN GETTING A MAINLY HIGHER BASED GUSTY THUNDERSTORM OR
SHOWER WITH STRONG OUTFLOWS. A FEW LIGHTER SHOWERS MAY LINGER
OVERNIGHT IN THE HIGH COUNTRY. 45-50KT JET STREAK WILL ALSO MOVE SE
WITH THIS DISTURBANCE POSSIBLY PROVIDING A LITTLE RIGHT ENTRANCE
REGION SUPPORT. ANOTHER WEAKER WAVE IS POSSIBLE LATE FRIDAY OR FRI
EVENING ACROSS THE NORTH WITH THE MONSOONAL HIGH BUILDING NWD
ALLOWING FOR SOME MID LEVEL MOISTURE TO SNEAK INTO THE SW. ISOLATED
MAINLY HIGHER BASED STORMS WILL RESULT ACROSS THE SOUTHWEST. A FEW
OF THESE STORMS WILL MOVE OFF THE MOUNTAINS LATE IN THE AFTERNOON OR
EARLY EVENING. AGAIN...NOT A LOT BUT WORTHY OF SLGHT CHANCES. MAINLY
MID LEVEL MONSOONAL MOISTURE WILL CONTINUE ACROSS THE SOUTH HALF ON
SATURDAY FOR ANOTHER ROUND OF MAINLY HIGH BASED GUSTY THUNDERSTORMS.
TEMPERATURES WILL BE QUITE WARM FRIDAY AND SATURDAY WITH HIGHS IN
THE UPPER 80S TO MID 90S EAST OF THE DIVIDE...MAINLY 80 TO 85 LOWEST
ELEVATIONS OF THE WEST WITH 60S AND 70S IN THE HIGH COUNTRY.

MONSOONAL PLUME...NEWD MOVING DISTURBANCE AND FRONTAL BOUNDARY MAY
RESULT IN AN INCREASE IN STORMS ACROSS THE NW SUNDAY WITH A FEW
STORMS POSSIBLE ACROSS THE NORTH AND ERN SECTIONS. 12Z ECMWF IS A
LITTLE SLOWER WITH THIS SYSTEM. RIDGE CONTINUES TO EXPAND NWD ON
MONDAY SO ISOLATED STORMS LIMITED TO THE WEST AND FAR NORTH. ON
TUESDAY...WITH FURTHER RIDGE EXPANSION WILL LEAVE THE CURRENT
FORECAST OF ISOLATED THUNDERSTORMS ONLY IN THE FAR NORTH...MAINLY
MTNS...DURING THE AFTERNOON AND EVENING. LITTLE CHANGE ON WEDNESDAY
WITH THE GFS TAKING A SHORTWAVE ACROSS THE NRN ROCKIES. THE GEM AND
ECMWF LOOK HOT AND DRY. OTHERWISE...A VERY WARM TO HOT PERIOD WITH
UPPER 80S AND 90S EAST OF THE DIVIDE...UPPER 70S TO MID 80S WEST AND
MAINLY 60S AND 70S IN THE HIGH COUNTRY. WARMED UP TEMPERATURES EARLY
NEXT WEEK BUT NOT AS MUCH AS THEY COULD BE IF THE HIGH TRULY EXPANDS
THIS FAR NORTH. THE ECMWF H7 TEMPERATURES ARE ABOVE 20C BY
WEDNESDAY. EVEN THE 'COOLER' GFS IS 18-19C IN THE SOUTH HALF. WE
STILL HAVE TIME TO GO MUCH HOTTER IF WE TRULY SEE THESE H5 HEIGHTS
CLIMBING WELL INTO THE 90S.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SCT SHOWERS AND
ISOLATED STORMS WILL DECREASE THIS EVENING...UNTIL AROUND
03Z...NEAR ALL TERMINAL SIGHTS EXCEPT KCOD AND KWRL. LOCALIZED AREAS
OF MVFR WILL OCCUR DUE TO LOW CLOUD CEILINGS AND OCCASIONAL
REDUCED VISIBILITY NEAR SHOWERS AND STORMS. AFTER 06Z...SKIES WILL
BEGIN TO CLEAR AREA WIDE...WITH DRY BENIGN CONDITIONS THROUGH THE
REST OF THE FORECAST.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ISOLATED SHOWERS AND
THUNDERSTORMS STORMS...WILL END THIS EVENING MAINLY ALONG AND
SOUTH OF THE WEST SLOPES OF THE WIND RIVER MOUNTAINS BY 04Z. SOME
OF THIS ACTIVITY WILL ALSO MOVE ACROSS EASTERN SWEETWATER COUNTY
THROUGH 04Z. LOCALIZED AREAS OF MVFR WILL OCCUR DUE TO LOW CLOUD
CEILINGS AND OCCASIONAL REDUCED VISIBILITY NEAR SHOWERS AND STORMS.
AFTER 06Z...SKIES WILL BEGIN TO CLEAR AREA WIDE...WITH DRY BENIGN
CONDITIONS THROUGH THE REST OF THE FORECAST.

&&

.FIRE WEATHER...

THE UPPER LEVEL DISTURBANCE THAT SET STRONG STORMS OFF ON TUESDAY
WILL CONTINUE TO DROP SOUTHWARD ACROSS EASTERN WYOMING TODAY...WITH
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING
EAST OF THE DIVIDE...ALONG WITH RELATIVELY COOL TEMPERATURES. COOL
AND DRY WEST OF THE DIVIDE. OVERNIGHT AND THROUGH THURSDAY...MODEST
UPPER LEVEL RIDGING WILL BEGIN...BRINGING A WARMING AND DRYING TREND
TO THE FORECAST AREA. ANOTHER CHANCE FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL COME TO THE MOUNTAINS AND VALLEYS
MAINLY WEST OF THE DIVIDE THURSDAY EVENING AS A WEAK UPPER LEVEL
DISTURBANCE MOVES OVERHEAD. FROM FRIDAY ONWARD...WARMING AND DRYING
ALONG WITH ISOLATED CHANCES FOR RELATIVELY HIGH BASED SHOWERS AND
THUNDERSTORMS WILL COME TO PORTIONS OF WESTERN AND NORTHERN WYOMING
THROUGH THE WEEKEND. WINDS WILL ALSO TEND OUT OF THE WEST AND BREEZY
IN THE AFTERNOONS...SLOWLY INCREASING FIRE WEATHER CONCERNS AS FUELS
CONTINUE TO DRY OUT TOO.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jul 16, 5:00 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUL 16 2014

WYZ001>020-022>030-171100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...MOST NUMEROUS IN
THE AFTERNOON AND EVENING AND IN THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE
NORTH AND WEST.

SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST
AND CENTRAL WITH VERY WARM AND BREEZY CONDITIONS ALONG WITH
ISOLATED DRY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 16, 12:14 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1214 PM MDT WED JUL 16 2014

WYZ019-020-161900-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
1214 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 100
PM MDT...

AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 70...OR 36 MILES
SOUTHWEST OF CASPER...MOVING EAST AT 5 MPH.

HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 100 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4242 10676 4254 10712 4271 10705 4266 10666
TIME...MOT...LOC 1814Z 287DEG 6KT 4260 10697

BRAUN
Special weather statement, Jul 16, 12:19 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1219 PM MDT WED JUL 16 2014

WYZ019-020-161915-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
1219 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 115
PM MDT...

AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 80...OR 34 MILES
SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 1250 PM MDT.
ALCOVA AROUND 115 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4242 10670 4243 10692 4256 10708 4270 10692
      4253 10656
TIME...MOT...LOC 1818Z 311DEG 5KT 4257 10691

BRAUN
Special weather statement, Jul 16, 1:13 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 PM MDT WED JUL 16 2014

WYZ006-019-020-022-162100-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN-
113 PM MDT WED JUL 16 2014

ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS THE FORECAST
AREA. THIS ACTIVITY IS MOVING SLOWLY SOUTHEAST AT AROUND 5 TO 10 MPH.
EXPECT PERIODS OF HEAVY RAIN...WINDS TO 30 MPH...AND OCCASIONAL
LIGHTNING THROUGH 3 PM. THESE SLOW MOVING SHOWERS AND
THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS
AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

JB
Special weather statement, Jul 16, 2:36 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT WED JUL 16 2014

WYZ019-020-162115-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
236 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 315
PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF U.S. HWY 220 MILE MARKER 100...OR
20 MILES SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO PEA SIZE IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 100 AROUND 255 PM MDT.
HWY 487 MILE MARKER 70 AROUND 310 PM MDT.
U.S. HWY 220 MILE MARKER 90 AROUND 315 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4255 10641 4245 10672 4276 10685 4283 10662
TIME...MOT...LOC 2035Z 337DEG 9KT 4271 10669

BRAUN
Special weather statement, Jul 16, 2:48 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
248 PM MDT WED JUL 16 2014

WYZ006-019-020-022-162300-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN-
248 PM MDT WED JUL 16 2014

ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHAKIE
COUNTY AND ALL OF NATRONA COUNTY. THIS SHOWER THUNDERSTORM
ACTIVITY IS MOVING SLOWLY SOUTHEAST AT AROUND 10 MPH. EXPECT PERIODS
OF HEAVY RAIN...PEA SIZE HAIL...WINDS TO 30 MPH...AND OCCASIONAL
LIGHTNING THROUGH 5 PM. THESE SLOW MOVING SHOWERS AND THUNDERSTORMS
COULD CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS AND DITCHES.
PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JB
Special weather statement, Jul 16, 3:22 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT WED JUL 16 2014

WYZ006-019-020-022-162300-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST BIG HORN BASIN-
322 PM MDT WED JUL 16 2014

ISOLATED SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
THIS AFTERNOON ACROSS THE HIGHER TERRAIN IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHAKIE
COUNTY AND ALL OF NATRONA COUNTY. THIS SHOWER THUNDERSTORM
ACTIVITY IS MOVING SLOWLY SOUTH TO SOUTHEAST AT AROUND 10 MPH. EXPECT
PERIODS OF HEAVY RAIN...PEA SIZE HAIL...WINDS TO 30 MPH...AND
OCCASIONAL LIGHTNING THROUGH 5 PM. THESE SLOW MOVING SHOWERS AND
THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING OF LOW LYING ROADWAYS
AND DITCHES. PLEASE BE CAUTIOUS AND DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

JB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:01 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona28 min
Jul 15, 6:19 PM MDTFlash Flood WarningRIWNatrona3 hr
Jul 15, 6:22 PM MDTSpecial Weather StatementRIWJohnson53 min
Jul 15, 6:26 PM MDTSevere Thunderstorm WarningRIWNatrona64 min
Jul 15, 6:38 PM MDTSpecial Weather StatementRIWTeton67 min
Jul 15, 6:43 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 15, 7:12 PM MDTSpecial Weather StatementRIW48 min
Jul 15, 7:25 PM MDTSevere Thunderstorm WarningRIWNatrona65 min
Jul 15, 7:29 PM MDTSpecial Weather StatementRIW46 min
Jul 15, 7:30 PM MDTFlash Flood WarningRIWNatrona3 hr
Jul 15, 8:00 PM MDTSpecial Weather StatementRIW30 min
Jul 15, 8:42 PM MDTSpecial Weather StatementRIWSublette33 min
Jul 15, 9:21 PM MDTSpecial Weather StatementRIWSublette24 min
Jul 15, 9:43 PM MDTSpecial Weather StatementRIWSublette47 min
Jul 16, 12:14 PM MDTSpecial Weather StatementRIWNatrona46 min
Jul 16, 12:19 PM MDTSpecial Weather StatementRIWNatrona56 min
Jul 16, 2:36 PM MDTSpecial Weather StatementRIWNatrona39 min
Jul 16, 4:10 PM MDTTornado Warning Tornado observedRIWNatrona20 min
Jul 16, 5:05 PM MDTSpecial Weather StatementRIWNatrona25 min

Nearby

Tornado Warnings in Wyoming, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.